Reflected stochastic differential equation models for constrained animal movement

Journal of Agricultural, Biological, and Environmental Statistics
By: , and 

Links

Abstract

Movement for many animal species is constrained in space by barriers such as rivers, shorelines, or impassable cliffs. We develop an approach for modeling animal movement constrained in space by considering a class of constrained stochastic processes, reflected stochastic differential equations. Our approach generalizes existing methods for modeling unconstrained animal movement. We present methods for simulation and inference based on augmenting the constrained movement path with a latent unconstrained path and illustrate this augmentation with a simulation example and an analysis of telemetry data from a Steller sea lion (Eumatopias jubatus) in southeast Alaska.

Study Area

Additional publication details

Publication type Article
Publication Subtype Journal Article
Title Reflected stochastic differential equation models for constrained animal movement
Series title Journal of Agricultural, Biological, and Environmental Statistics
DOI 10.1101/152017
Volume 22
Issue 3
Year Published 2017
Language English
Publisher Springer
Contributing office(s) Coop Res Unit Seattle
Description 20 p.
First page 353
Last page 372
Country United States
State Alaska